MAUDE Adverse Event Report: Maquet Cardiopulmonary GmbH Cardiohelp; Console, Heart-Lung Machine, Cardiopulmonary Bypass

Maquet Cardiopulmonary GmbH Cardiohelp; Console, Heart-Lung Machine, Cardiopulmonary Bypass
Model Number Cardiohelp-i
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The event occurred in the usa during incoming inspection with no patient involvement.It was reported that the flow/bubble sensor that came in with the unit is physically damaged "cracked".No harm to any person has been reported.As a flow bubble sensor issue, can lead to a pump stop, if the intervention is set by the user, a report is required.Complaint id (b)(4).
 
Additional Manufacturer Narrative
The event occurred in the usa during incoming inspection with no patient involvement.It was reported that the flow/bubble sensor that came in with the unit is physically damaged "cracked".No harm to any person has been reported.As a flow bubble sensor issue, can lead to a pump stop, if the intervention is set by the user, a report is required.A getinge technician was sent for investigation on 2026-09-24.The flow/bubble was replaced.The technician performed safety, calibration, and functionality checks to factory specifications.All function tests are passed.The most probable root cause is an external force applied to the sensor over the years of use, which caused the mechanical damage.Due to the age of the device and this component flow/bubble sensor, age related aspects can be considered, as well.The flow/bubble sensor in question was manufactured in 2016.A complaint historical search of the affected cardiohelp was performed and no previous complaint where the flow/bubble sensor was replaced was reported.Additionally, according to the risk file v24 of the cardiohelp device the following root causes can lead to the reported failure: fail of device by mechanical force e.G.- caused by loose connections caused by - fall of device - wear / loosening of components.According to the instruction for use (ifu) chapter "connecting the combined flow/bubble sensor" the bubble monitoring function test and flow off-set calibration has to be performed before every use.Thus a defective flow/bubble sensor should be detected prior to use, during priming.In addition as the cardiohelp includes pressure sensors and a venous probe it is able to measure and control the blood flow and parameters.If the measured values are above high limit or below low limit of the set limits the system generates a visual and acoustical alarm.In the ifu chapter "using the emergency drive with the disposable hls retainer" is stated that the emergency drive can be used to manually control the blood flow in case of a failed cardiohelp.The review of the non-conformities has been performed on 2026-09-21 for the period of 2016-05-17 to 2026-09-17.It does not show any non-conformity in regard to the reported product and failure.There is no indication that manufacturing issues occurred during this time, thus production related influences are unlikely.The device was manufactured on 2016-05-17.In addition, a review for potential field actions and capas related to the failure and product in this complaint was performed.This complaint is not in scope of any ongoing field actions and/or capas.Based on the results the reported failure "cracked flow/bubble sensor " could be confirmed.The occurrence rate was calculated for the reported issue and it was determined that this is not a systemic issue.Therefore, no remedial action is required.The occurrence rate related to the reported issue is currently being monitored as part of maquet cardiopulmonary's trending program and additional investigations or corrections will be implemented in case of adverse trending.

Brand Name
Cardiohelp
Common Device Name
Console, Heart-Lung Machine, Cardiopulmonary Bypass
Manufacturer (Section D)
Maquet Cardiopulmonary GmbH
neue rottenburger strasse 37
hechingen
Manufacturer (Section G)
Julia Kapfenberger
neue rottenburger strasse 37
hechingen
Manufacturer Contact
neue rottenburger strasse 37
hechingen 
MDR Report Key50910932
Report Number8010762-2026-0000583
Device Sequence Number14784881
Product Code DTQ
UDI-Device Identifier04037691658384
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K133598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCardiohelp-i
Device Catalogue Number701048012
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2026
Initial Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2016
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown